CSN Login
Members Online: 4

You are here

Nerve pains (lower back)

Chris48
Posts: 3
Joined: Feb 2008

Anyone ever experience diffuse lower back nerve pain that goes no higher in back than dorsal spine, but shoots down both legs? The problem with my back is -- this seems to be happening daily (or every 24 hours) and its getting worse. Onco had MRI done.. and it shows nerve damage in coccyx -- but there has to be a better alternative for pain treatment than more radiation. (Like physical therapy)

This annoying crud is starting to screw up my chemo schedule.

Thanks for any replies in advance. =o)

trft
Posts: 48
Joined: Jan 2006

Well, I wouldn't rule out a bad back, and I don't mean cancer. I'm kind of pot belly, and everytime (about twice a year) I go to the doc to get some muscle relaxants because my belly went one way and my back the other, the doc always ask "Do you have any pain shooting down your legs?" If I said yes to that then I would expect there would be some interest in my sciatica nerve and a protruding disk further up the spine than the tail bone. I don't know if that's good news or bad news. Of course, if the pain goes away, it's good news. Good luck!

lorbethm's picture
lorbethm
Posts: 1
Joined: May 2008

Have you seen a chiropractor? I'd start there and see if he can't help. It sounds like sciatica, which I've had, and the chiropractor helped me immensely.

good luck!

Lorie

cabbott
Posts: 1048
Joined: Aug 2006

If the MRI is showing that a tumor is pressing down on your nerves, radiation could not just reduce the pain but also save your ability to walk. Talk to your doctor about what the MRI showed and why he is talking about radiation. If it is a bad back, ask for a referral to a back specialist that tries to help with non-surgical methods. Good luck!

AuthorUnknown
Posts: 1560
Joined: May 2006

please take a look at this:

http://www.tinyurl.com/3dqbxg

thanks!

Diane03
Posts: 42
Joined: Jun 2008

I started experiencing the lower back pain after my first chemo. When I inquired about it I was told it was a side effect.

Subscribe to Comments for "Nerve pains (lower back)"